Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Consecutive primitive roots in a finite field. II


Author: Stephen D. Cohen
Journal: Proc. Amer. Math. Soc. 94 (1985), 605-611
MSC: Primary 11T30; Secondary 11N69
DOI: https://doi.org/10.1090/S0002-9939-1985-0792270-7
MathSciNet review: 792270
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The proof of the theorem that every finite field of order $ q( > 3)$ such that $ q\not\equiv 7(\mod 12)$ contains a pair of consecutive primitive roots is completed by consideration of the case in which $ q \equiv 1(\mod 60)$.


References [Enhancements On Off] (What's this?)

  • [1] B. C. Berndt and R. J. Evans, Sums of Gauss, Jacobi and Jacobsthal, J. Number Theory 11 (1979), 349-398. MR 544263 (81j:10054)
  • [2] S. D. Cohen, Primitive roots in the quadratic extension of a finite field, J. London Math. Soc. (2) 27 (1983), 221-228. MR 692527 (84j:12022)
  • [3] -, Consecutive primitive roots in a finite field, Proc. Amer. Math. Soc. 93 (1985), 189-197. MR 770516 (86e:11120)
  • [4] K. Ireland and M. Rosen, A classical introduction to modern number theory, Springer-Verlag, New York, Heidelberg, Berlin, 1982. MR 661047 (83g:12001)
  • [5] E. Vegh, Pairs of consecutive primitive roots modulo a prime, Proc. Amer. Math. Soc. 19 (1968), 1169-70. MR 0230680 (37:6240)
  • [6] -, A note on the distribution of the primitive roots of a prime, J. Number Theory 3 (1971), 13-18. MR 0285476 (44:2694)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11T30, 11N69

Retrieve articles in all journals with MSC: 11T30, 11N69


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0792270-7
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society